Through anecdotal drug testing reports and observations in Carepoint Consumption & Treatment Services, we would like to share the following information about possible side effects that could be associated with several batches of fentanyl potentially cut with xylazine (aka tranq dope, tranq when combined with fentanyl).
We are seeing the following possible side effects:
• Sedation and/or drowsiness
• Extreme disorientation and ‘loss of time’, memory loss, blackouts
• Slow, irregular breathing and heartbeat
In addition, skin wounds and infection can develop:
• In legs/arms and are NOT associated with the injection site
• Can lead to significant infection if not treated
In the community, a person can present as not responding to stimulation after multiple doses of naloxone but is breathing and has a pulse. They appear to be in a deep sleep-like state. It is still important to call 911, giving naloxone is still a vital step in responding.
Unregulated substances such as fentanyl are often cut with other drugs. Even a very small amount can cause an overdose or other side effects.
Harm reduction reccomendations when using substances:
• Try not to use alone
• Stagger use, if using in a group
• If you use alone, tell someone where you are. Ask them to check on you
• Use in small doses
• Avoid mixing substances, if possible
For more information, please contact: Megan Van Boheemen, Director of Harm Reduction Services, at firstname.lastname@example.org or 226.377.8721
Posted: February 6. Please remove this notice by February 16, 2024 as the illicit drug supply changes constantly.